Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244217] of Thomas P. Witelski


Papers Published

  1. Bernoff, AJ; Witelski, TP, Linear stability of source-type similarity solutions of the thin film equation, Applied Mathematics Letters, vol. 15 no. 5 (2002), pp. 599-606, ISSN 0893-9659
    (last updated on 2018/11/13)

    We study the stability of compactly-supported source-type self-similar solutions of the generalized thin film equation ht = -(hnhxxx)x. Using linear stability analysis, applied to the problem in similarity variables, we show that the source-type solutions are stable. These results are related to the underlying symmetries of the PDE. For the special case of n = 1, analytical results are obtained for the spectrum, and the eigenfunctions are given in terms of classical orthogonal polynomials. © 2002 Elsevier Science Ltd. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320